MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR
Model Number 27040EB
Medical Device Problem Codes Temperature Problem (3022); Activation Failure (3270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).Cross reference case: (b)(4).
 
Event or Problem Description
It was reported that the instrument does not work correctly, it does not cut, the working element heats up, the handles of consumables are damaged, it has already caused harm to a patient.Adverse consequences for the patient: urethral injury, diagnosis from cystoscopy, urethral injury with tearing and bleeding.The patient is out of the hospital and is under observation.The patient was given an appointment in a month to perform a cystoscopy and check the patient's progress.Cross reference is covered under medwatch: 9610617-2024-00310.
 
Additional Manufacturer Narrative
Additional information is provided in section b5, d9 and e1.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Additional information was provided that the patient had to stay in the hospital for 2 more days to perform the cystoscopy.The subsequent cystoscopy had to be performed to diagnose the status of the urethra.
 
Additional Manufacturer Narrative
Device evaluation: since the product is in good condition and not damaged, it is concluded that the application was faulty.According to the customer's description, the sling did not work.This indicates that it was incorrectly installed.As described in the ifu, it must engage audibly, otherwise the function may be impaired.However, since the article was labeled "vitalmex.", it can be concluded that it was repaired by an external company.Furthermore, the device shows no visible damage and is in good condition.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
WORKING ELEMENT, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20191880
Report Number9610617-2024-00309
Device Sequence Number8070082
Product Code FAS
UDI-Device Identifier04048551075623
UDI-Public04048551075623
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040EB
Device Catalogue Number27040EB
Device Lot NumberPL12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/10/2024
10/15/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/26/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown